16 doctors weighed in:

Do epidural steroid injections cause you to gain weight?

16 doctors weighed in
Dr. Qamar Khan
Pain Management
5 doctors agree

In brief: Possibly

Weight gain is usually from you eating more (steroids can cause you to be hungry), water weight gain (usually self limiting) and possible fat deposition if your own steroid production is halted (again self limited and takes more than one injection).
There is no muscle growth that takes place, these are not those type of steroids.

In brief: Possibly

Weight gain is usually from you eating more (steroids can cause you to be hungry), water weight gain (usually self limiting) and possible fat deposition if your own steroid production is halted (again self limited and takes more than one injection).
There is no muscle growth that takes place, these are not those type of steroids.
Dr. Qamar Khan
Dr. Qamar Khan
Thank
Dr. Satvinder Dhesi
Pain Management
4 doctors agree

In brief: No

No. A single steroid injection is highly unlikely to cause measurable weight gain.
Muscle growth can occur with Anabolic steroids such as the ones body builders are sometimes known to use. Epidural steroids are corticosteroids are nothing like anabolic steroids.

In brief: No

No. A single steroid injection is highly unlikely to cause measurable weight gain.
Muscle growth can occur with Anabolic steroids such as the ones body builders are sometimes known to use. Epidural steroids are corticosteroids are nothing like anabolic steroids.
Dr. Satvinder Dhesi
Dr. Satvinder Dhesi
Thank
Dr. Richard Guyer
Orthopedic Surgery - Spine
2 doctors agree

In brief: No

That is not a usual side efffect.

In brief: No

That is not a usual side efffect.
Dr. Richard Guyer
Dr. Richard Guyer
Thank
1 comment
Dr. Jonathan Hyde
Most patients do not gain weight from epidurals. I have seen patients with weight gain after epidurals, but only after what I would consider an excessive amount of injections. If you have had more than 6-8 injections without significant improvement, please make sure that you have been evaluated by a surgeon.
Dr. Karl Haake
Anesthesiology
1 doctor agrees

In brief: Sometimes

Occasionally, steroids can cause an increase in weight.
This is an unfortunate side effect of all steroids, but this side effect is often outweighed by the benefits.

In brief: Sometimes

Occasionally, steroids can cause an increase in weight.
This is an unfortunate side effect of all steroids, but this side effect is often outweighed by the benefits.
Dr. Karl Haake
Dr. Karl Haake
Thank
Read more answers from doctors